Alert archive / Connecticut / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 15, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 14, 2003, 6:26 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2003, 6:26 PM EDT (22:26 UTC)
- Expired
- Jun 14, 2003, 7:15 PM EDT
- In force
- 49 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536
WUUS51 KOKX 142226
SVROKX
CTC001-142315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
626 PM EDT SAT JUN 14 2003
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT
* UNTIL 715 PM EDT
* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR BROOKFIELD...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN FAIRFIELD COUNTY AROUND 640 PM
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS
OF 55 MPH...LARGE DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4155 7349 4137 7349 4138 7324 4144 7326
4152 7344What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:15 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 14, 3:15 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 315 PM EDT SAT JUN 14 2003 .SYNOPSIS...ANOTHER ROUND OF THUNDERSTORMS THIS AFTERNOON/EVENING AS A WEAK FRONT TRIES TO ENTER THE LOCAL AREA. ANY SVR THREAT SHOULD BE PRIMRLY DMG WINDS AND POSBLY HAIL. THE COLD FRONT WILL CROSS THE LOCAL AREA OVERNGHT WITH WINDS GOING FROM SW TO NW AND EVENTUALLY N BY EARLY SUNDAY MORNING. THE QUIET AND DRY WEATHER SHOULD ARRIVE ON SUNDAY AND REMAIN THROUGH AT LEAST THE MID WEEK. SUNDAY AND MONDAY SHOULD BE BEAUTIFUL WITH A NORTHWEST FLOW ALOFT...LOW HUMIDITY AND BELOW NORMAL TEMPS EXPECTED FOR MONDAY. THE NEXT RAIN MAKER SEEMS TO BE ON TOWARDS THE END OF THE WEEK AS ANOTHER TROF DROPS INTO THE LOCAL AREA THURSDAY AFTERNOON AND REMAIN UNTIL THE DAY ON FRIDAY. AT THIS TIME NEXT WEEKEND LOOKS DRY AS SFC HIGH BEGINS TO BUILD INTO THE AREA. .HYDRO... THE RISK OF SOME CONVECTIVE ACTIVITY CONTINUES TO BE A CONCERN THROUGH THIS EVENING. FLOODING WILL BE DUE TO BRIEF HEAVY DOWNPOURS ALONG AND AHEAD OF THE FRONT. MAINLY MINOR NUISANCE/URBAN FLOODING POTENTIAL ALONG WITH SOME OF THE FLASHY...FAST RESPONDING STREAMS OF NORTHEAST NEW JERSEY. && .AVIATION...VFR WITH MVFR TO IFR CONDITIONS WITH CONVECTION THROUGH 23Z...THEN VFR FOR OVERNIGHT. THERE MAY BE SOME FOG CAUSING MVFR CONDITIONS. && .MARINE...NO PROBLEMS. QUIET. && .CURRENT WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...SEVERE THUNDERSTORM THROUGH 7 PM NJZ002>005-011-142215. NY...NONE. MARINE...NONE.
In the hours before
Special weather statement, Jun 14, 3:21 PM EDT, 3 hours 5 minutes before
NJZ003-NYZ071>073-076-142015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 321 PM EDT SAT JUN 14 2003 AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN UPTON NY HAS DETECTED AN AREA OF THUNDERSTORMS OVER HACKENSACK...MOVING SOUTHEAST AT 25 MPH. BASED ON THIS MOVEMENT...THE THUNDERSTORM SHOULD BE IN THE VICINITY OF... TRIBOROUGH BRIDGE...LAGUARDIA AIRPORT...ASTORIA...LONG ISLAND CITY AROUND 345 PM... FLUSHING AROUND 400 PM... WIND GUSTS FROM 46 MPH TO 57 MPH...DIME SIZE HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY RAINS...AND FREQUENT CLOUD TO GROUND LIGHTNING HAS BEEN OBSERVED WITH THIS STORM. HEAVY RAINS FROM THIS SLOW MOVING THUNDERSTORM MAY FLOOD LOW LYING AND POOR DRAINAGE AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
Special weather statement, Jun 14, 3:31 PM EDT, 2 hours 55 minutes before
NJZ003-NYZ071>073-076-142015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 331 PM EDT SAT JUN 14 2003 AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN UPTON NY HAS DETECTED AN AREA OF THUNDERSTORMS OVER HACKENSACK...MOVING SOUTHEAST AT 25 MPH. BASED ON THIS MOVEMENT...THE THUNDERSTORM SHOULD BE IN THE VICINITY OF... TRIBOROUGH BRIDGE...LAGUARDIA AIRPORT...ASTORIA...LONG ISLAND CITY AROUND 345 PM... FLUSHING AROUND 400 PM... WIND GUSTS FROM 46 MPH TO 57 MPH...DIME SIZE HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY RAINS...AND FREQUENT CLOUD TO GROUND LIGHTNING HAS BEEN OBSERVED WITH THIS STORM. HEAVY RAINS FROM THIS SLOW MOVING THUNDERSTORM MAY FLOOD LOW LYING AND POOR DRAINAGE AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
Special weather statement, Jun 14, 3:35 PM EDT, 2 hours 51 minutes before
NYZ077-078-142030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 335 PM EDT SAT JUN 14 2003 AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN UPTON NY HAS DETECTED AN AREA OF THUNDERSTORMS 4 MILES NORTHWEST OF BAYVILLE...MOVING EAST AT 25 MPH. BASED ON THIS MOVEMENT...THE THUNDERSTORM SHOULD BE IN THE VICINITY OF... CENTRE ISLAND...MILL NECK...UPPER BROOKVILLE AROUND 350 PM... LLOYD HARBOR...COVE NECK AROUND 355 PM... PEOPLE IN AND AROUND NORTHEAST NASSAU COUNTY AND WESTERN SUFFOLK COUNTY ARE URGED TO SEEK SHELTER...AS WIND GUSTS FROM 46 MPH TO 57 MPH....HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING HAS BEEN OBSERVED WITH THESE STORMS. HEAVY RAINS FROM THIS THUNDERSTORM MAY ALSO FLOOD LOW LYING AND POOR DRAINAGE AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
Special weather statement, Jun 14, 4:10 PM EDT, 2 hours 16 minutes before
NYZ073-076-077-142115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 410 PM EDT SAT JUN 14 2003 AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN UPTON NY HAS DETECTED AN AREA OF THUNDERSTORMS OVER JACKSON HEIGHTS...MOVING SOUTHEAST AT 35 MPH. BASED ON THIS MOVEMENT...THE THUNDERSTORM SHOULD BE IN THE VICINITY OF... FLORAL PARK...BELLEROSE...GLEN OAKS...LAKE SUCCESS AROUND 415 PM... WEST HEMPSTEAD AROUND 420 PM... PEOPLE IN AND AROUND NORTHERN BROOKLYN...QUEENS...AND NASSAU COUNTIES ARE URGED TO SEEK SHELTER...AS WIND GUSTS UP TO 57 MPH...HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. HEAVY RAINS FROM THESE THUNDERSTORMS MAY FLOOD LOW LYING AND POOR DRAINAGE AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
Special weather statement, Jun 14, 5:35 PM EDT, 51 minutes before
NJZ003>006-NYZ071>076-142215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 535 PM EDT SAT JUN 14 2003 AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN UPTON NY HAS DETECTED AN AREA OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF HARTSDALE TO 2 MILES SOUTHWEST OF LIVINGSTON...MOVING SOUTHEAST AT 20 MPH. THUNDERSTORMS SHOULD BE IN THE VICINITY OF... WHITE PLAINS...YONKERS...WOOD-RIDGE...WALLINGTON AROUND 540 PM... SCARSDALE AROUND 545 PM... PEOPLE IN AND AROUND ESSEX...HUDSON...SOUTHERN BERGEN...SOUTHERN WESTCHESTER...NORTHERN QUEENS...NORTHERN KINGS...NORTHERN RICHMOND...BRONX...AND NEW YORK COUNTIES ARE URGED TO SEEK SHELTER...AS WIND GUSTS UP TO 57 MPH...HAIL UP TO ONE HALF INCH IN DIAMETER...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. HEAVY RAINS FROM THESE SLOW MOVING THUNDERSTORM MAY FLOOD LOW LYING AND POOR DRAINAGE AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
Special weather statement, Jun 14, 6:02 PM EDT, 24 minutes before
NJZ002>005-008-011-142300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 602 PM EDT SAT JUN 14 2003 THE SEVERE THUNDERSTORM WATCH #542 THAT WAS IN EFFECT FOR BERGEN...PASSAIC...ESSEX...AND UNION COUNTIES IN NEW JERSEY IS NOW CANCELLED. ALTHOUGH SHOWERS AND POSSIBLE THUNDERSTORMS WILL STILL OCCUR OVER THE NEXT HOUR OR SO...SEVERE WEATHER IS NO LONGER EXPECTED. EKH
Nearby
Severe Thunderstorm Warnings in Connecticut, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.